Winter Weather, Perry
- When
- January 20, 11:30 PM CST to January 21, 5:00 AM CST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
A light mix of sleet and freezing rain caused some minor travel hazards in parts of southern Illinois, mainly north of a line from Carbondale to Shawneetown. Low pressure lifting northeast through the southern and central Plains produced a moist southwest wind flow.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A light mix of sleet and freezing rain caused some minor travel hazards in parts of southern Illinois, mainly north of a line from Carbondale to Shawneetown. Low pressure lifting northeast through the southern and central Plains produced a moist southwest wind flow. Icy spots were reported, leading to a few vehicles sliding off roads. Amounts of sleet and freezing rain were light, just a little more than a trace.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 20, 7:00 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CST SAT JAN 20 2007 .UPDATE... PRECIP HAS BEEN REPORTED REACHING THE GROUND AS SLEET IN PARTS OF SE MISSOURI. THIS INDICATES THAT WARMER AIR ALOFT HAS MOVED IN MORE QUICKLY THAN ANTICIPATED. AS A RESULT...UPDATED GRIDS AND FORECASTS TO SHOW SLEET AS THE DOMINANT PRECIP TYPE THIS EVENING. AFTER MIDNIGHT...EXPECT SLEET TO CHANGE TO MAINLY RAIN IN SE MISSOURI...AND BECOME MAINLY RAIN IN SW KENTUCKY AS WELL. MAY NEED TO CANCEL ADVISORY FOR SOUTHERN TIER OF SE MISSOURI COUNTIES BY 9 PM. AFTER MIDNIGHT...INTRODUCED MENTION OF FREEZING RAIN MAINLY NORTH OF CAPE GIRARDEAU...CAIRO...MADISONVILLE LINE. SURFACE WET BULB TEMPS ARE BELOW FREEZING IN THESE AREAS...AND ESE SURFACE FLOW WILL CONTINUE TO ADVECT LOW DEW POINTS INTO THESE AREAS. AS A RESULT...EXPECT MOST OR ALL OF THE PRECIPITATION TO FALL AT TEMPS BELOW FREEZING THERE. REDUCED SNOWFALL AMOUNTS SLIGHTLY DUE TO THE SLEET AND FREEZING RAIN. && .PREV DISCUSSION (TODAY THROUGH WEDNESDAY NIGHT)... THE MAIN CHALLENGE CONTINUES TO BE THE WINTRY PRECIPITATION EVENT TONIGHT/EARLY SUNDAY FOR WHICH A WINTER WEATHER ADVISORY HAS BEEN ISSUED ACROSS THE NORTHERN AND WESTERN PARTS OF THE FA FOR TONIGHT THROUGH 9 AM SUNDAY MORNING. LATEST SATELLITEL PICTURES SHOWING HIGH LEVEL MOISTURE MOVING EASTWARD ACROSS THE CWA. MOISTURE WILL CONTINUE TO LOWER AND INCREASE WITH TIME. MORNING UPPER AIR CHARTS SHOWED A DECENT RIDGE AXIS...ESPECIALLY AT 850 AND 700 MB...ORIENTED FROM SPRINGFIELD MISSOURI TO NEW ORLEANS LOUISIANA. THIS HAS UNDOUBTABLY SLOWED DOWN THE EASTWARD PROGRESS OF THE LOW TO MID LEVEL MOISTURE THUS FAR. NEAREST PRECIP AT 20Z WAS IN FAR SOUTHWEST MISSOURI. AS WE MOVE INTO THE EVENING HOURS...THE ATMOSPHERE SHOULD BEGIN TO SATURATE DOWN. WITH THE LOW LEVELS BEING SO DRY AT THE ONSET OF PRECIP...EXPECT THE TEMPERATURE/DEWPOINT TO WET BULB DOWN AT LEAST A COUPLE OF DEGREES BELOW GUIDANCE. NO MAJOR CHANGES MADE TO THE GRIDS IN REGARD TO THE APPROACHING SYSTEM. AS ADVERTISED...THE EVENT SHOULD BE RELATIVELY SHORT LIVED...AS THIS SYSTEM WILL MOVE RAPIDLY ACROSS THE CWA. PER MODEL SOUNDINGS THROUGH MIDNIGHT TONIGHT...PRECIPITATION SHOULD REMAIN ALL SNOW ACROSS THE NORTHERN HALF OF THE CWA. SNOW AND SLEET IS EXPECTED EVERYWHERE ELSE EXCEPT THE EXTREME SOUTHEAST CORNER OF THE CWA WHERE IT LOOKS LIKE RAIN WILL MIX WITH SLEET. BY MIDNIGHT TONIGHT SNOW ACCUMULATIONS SHOULD RANGE FROM 1-1.5 INCHES OVER THE FAR WESTERN SECTIONS TO A COUPLE TENTHS OF AN INCH OVER THE EXTREME NORTHEAST SECTIONS. BIGGEST ADJUSTMENTS TONIGHT WERE PROBABLY MADE TO THE GRIDS AFTER MIDNIGHT. BOTH NAM/WRF AND GFS 12Z MODEL RUNS SHOW THE TEMPERATURE PROFILE AT MOST LOCATIONS WARMING JUST A TAD DURING THIS TIME FRAME. THIS PROMPTED ADDING MORE OF A MIX FURTHER NORTH AND A RAIN/FROZEN MIX ALONG OUR SOUTHEAST BORDER. ACCUMULATIONS LATE TONIGHT SHOULD RANGE FROM NEAR 2 INCHES ALONG AND NORTH OF THE I-64 CORRIDOR...AROUND A HALF INCH AT PADUCAH...AND NO ADDITIONAL ACCUMULATION IN THE HOPKINSVILLE AREA. SUNDAY MORNINGS FORECAST A BIT TRICKY AS WELL. EVEN THOUGH THE DEEP MOISTURE WILL HAVE MOVED OFF TO THE NORTHEAST...WILL LIKELY SEE LIGHT SNOW ACCUMULATIONS OVER THE NORTHEAST SECTIONS EARLY. OVER THE NORTHWEST SECTIONS MAY SEE FLURRIES MIX WITH DRIZZLE ALL DAY. ELSEWHERE DRIZZLE SHOULD PREVAIL ALL DAY AS TEMPERATURES QUICKLY WARM TO ABOVE FREEZING. SUNDAY NIGHT EXPECT TEMPERATURES TO STAY ABOVE FREEZING ALL NIGHT OVER THE SOUTHEAST SECTIONS...SO KEPT DRIZZLE ALL NIGHT THERE. ELSEWHERE TEMPERATURES SHOULD REMAIN AT OR BELOW FREEZING SO WENT WITH A FREEZING DRIZZLE/FLURRIES MIX. FOR MONDAY AND MONDAY NIGHT LOW LEVEL MOISTURE SHOULD BE SUFFICIENT ENOUGH FOR FLURRIES. WEDNESDAY INTO WEDNESDAY NIGHT THE NEXT SYSTEM WILL CROSS THE HEARTLAND. MOISTURE WILL BE LIMITED BUT TEMPERATURE WOULD SUPPORT SNOW...SO PUT IN FLURRIES. MODELS IN MUCH BETTER AGREEMENT TODAY. ONLY MINOR DIFFERENCES SO BASICALLY SPLIT THE DIFFERENCE AND RAN WITH IT. .DISCUSSION (THURSDAY THROUGH SATURDAY)... LARGE SURFACE HIGH WILL BUILD INTO THE REGION TOWARD THE END OF THE WEEK WITH UPPER LEVEL RIDGING OVER THE PLAINS. THUS KEPT THE AREA DRY THROUGH DAY SEVEN WITH THE NEXT FRONT POISED JUST NORTHWEST OF THE FA SATURDAY. ALSO TWEAKED TEMPS DOWN A BIT GUIDANCE AND PREVIOUS GRIDS TO REFLECT STRONG HIGH OVER THE REGION AND COLLABORATION PURPOSES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...WINTER WEATHER ADVISORY (N OF MADISONVILLE) MO...WINTER WEATHER ADVISORY (N OF A POF...SIKESTON LINE) IL...WINTER WEATHER ADVISORY (ALL..EXCEPT MASSAC COUNTY) IN...WINTER WEATHER ADVISORY && UPDATE...MY PREV DISC...JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1058 PM CST SAT JAN 20 2007 ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076- 086-087-100-107-108-220500- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY- WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY- 1058 PM CST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT OVERNIGHT. MIXED SLEET...SNOW...AND FREEZING RAIN WILL BECOME STEADIER AND HEAVIER OVERNIGHT. ACCUMULATIONS ARE FORECAST TO BE AROUND AN INCH OR LESS. REFER TO THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR MORE DETAILS. MINOR TO MODERATE FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING WILL GRADUALLY SUBSIDE ON AREA RIVERS. REFER TO THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAZARDOUS ROAD CONDITIONS OR MEASURABLE SNOW AND ICE ARE ENCOURAGED. ILZ092>094-KYZ001>013-016-017-021-022-MOZ109>112-114-220500- ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- 1058 PM CST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SLEET AND RAIN WILL CONTINUE OVERNIGHT...WITH LITTLE OR NO ACCUMULATION. AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MINOR TO MODERATE FLOODING OF AREA RIVERS WILL SLOWLY SUBSIDE. REFER TO FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. MY
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7182, 7183, 7181, 7184, 7185, 7186, 7187, 7188, 7189.